Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 64, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 13, 2015, 3:59 PM EDT for Brunswick County, Columbus County, North Carolina; Horry County, South Carolina. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2015, 3:59 PM EDT (19:59 UTC)
- Expired
- Jul 13, 2015, 5:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 33 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:00 PM EDT | HAIL 1 | 1 N Longwood, NC | REPORT OF QUARTER SIZE HAIL ON PIREWAY RD. |
| Jul 13, 4:00 PM EDT | HAIL 1 | Tabor City, NC | REPORT OF QUARTER SIZE HAIL ON PIREWAY RD. |
| Jul 13, 4:50 PM EDT | HAIL 1 | 1 Nnw Longs, SC | INTERESCTION OF HIGHWAY 9 AND CAROLINA HIGHWAY 905 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1392 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
528
WUUS52 KILM 131959
SVRILM
NCC019-047-SCC051-132100-
/O.NEW.KILM.SV.W.0064.150713T1959Z-150713T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
SOUTHWESTERN COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 359 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER TABOR CITY...OR 16 MILES
SOUTHWEST OF WHITEVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...LITTLE RIVER...IREDELL...TABOR CITY...LORIS...
BETHEL...GORETOWN...WILLIAMS...ASH...FREELAND...PIREWAY...NAKINA...
EXUM...LONGS...MOLLIE...DULAH...GREEN SEA...WAMPEE...BUGHILL AND
SIDNEY.
THIS INCLUDES SC HIGHWAY 31 BETWEEN MILE MARKERS 21 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON...TOLL FREE AT 800 - 697 - 3901...WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 3409 7902 3424 7890 3412 7844 3383 7865
3381 7869
TIME...MOT...LOC 1959Z 293DEG 28KT 3413 7886
$$
REK3 follow-up statements
246
WWUS52 KILM 132015
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
415 PM EDT MON JUL 13 2015
NCC019-047-SCC051-132100-
/O.CON.KILM.SV.W.0064.000000T0000Z-150713T2100Z/
BRUNSWICK NC-COLUMBUS NC-HORRY SC-
415 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL BRUNSWICK...SOUTH CENTRAL COLUMBUS AND EAST CENTRAL
HORRY COUNTIES...
AT 415 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR GORETOWN...OR 12 MILES NORTHWEST OF
LITTLE RIVER...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...LITTLE RIVER...IREDELL...LORIS...BETHEL...
GORETOWN...ASH...FREELAND...PIREWAY...NAKINA...EXUM...LONGS...
MOLLIE...DULAH...WAMPEE...BUGHILL...LONGWOOD...BROOKSVILLE AND SEA
COAST MEDICAL CENTER.
THIS INCLUDES SC HIGHWAY 31 BETWEEN MILE MARKERS 21 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3401 7893 3420 7877 3412 7844 3383 7865
3381 7869
TIME...MOT...LOC 2015Z 293DEG 28KT 3400 7878
$$
REK377
WWUS52 KILM 132033
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 PM EDT MON JUL 13 2015
NCC019-047-SCC051-132100-
/O.CON.KILM.SV.W.0064.000000T0000Z-150713T2100Z/
BRUNSWICK NC-COLUMBUS NC-HORRY SC-
433 PM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WEST CENTRAL BRUNSWICK...SOUTH CENTRAL COLUMBUS AND EAST CENTRAL
HORRY COUNTIES...
AT 432 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER LONGS...OR 7 MILES NORTHWEST OF
LITTLE RIVER...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH MYRTLE BEACH...LITTLE RIVER...IREDELL...LORIS...BETHEL...
GORETOWN...ASH...PIREWAY...LONGS...DULAH...WAMPEE...BUGHILL...
LONGWOOD...BROOKSVILLE AND SEA COAST MEDICAL CENTER.
THIS INCLUDES SC HIGHWAY 31 BETWEEN MILE MARKERS 21 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...CONTACT THE
NATIONAL WEATHER SERVICE IN WILMINGTON AT 800 - 697 - 3901. THIS ACT
MAY SAVE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
&&
LAT...LON 3401 7893 3416 7880 3406 7848 3383 7865
3381 7869
TIME...MOT...LOC 2032Z 304DEG 28KT 3394 7872
$$
REK984
WWUS52 KILM 132057
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
457 PM EDT MON JUL 13 2015
NCC019-047-SCC051-132107-
/O.EXP.KILM.SV.W.0064.000000T0000Z-150713T2100Z/
BRUNSWICK NC-COLUMBUS NC-HORRY SC-
457 PM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRUNSWICK...SOUTH
CENTRAL COLUMBUS AND EAST CENTRAL HORRY COUNTIES WILL EXPIRE AT 500
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3401 7893 3416 7880 3406 7848 3383 7865
3381 7869
TIME...MOT...LOC 2056Z 293DEG 28KT 3394 7872
$$
REKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:56 PM EDT, 3 minutes earlier.
Area forecast discussion, Jul 13, 3:56 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION...COR NATIONAL WEATHER SERVICE WILMINGTON NC 356 PM EDT MON JUL 13 2015 .SYNOPSIS... AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE NEXT COUPLE OF DAYS...AS A SERIES OF DISTURBANCES ALOFT FROM THE NORTHWEST DROP INTO THE AREA. SOME STORMS SHOULD BECOME SEVERE TUESDAY INTO WEDNESDAY AS LOW PRESSURE DEEPENS ACROSS THE REGION AND A WEAK COLD FRONT MOVES INTO THE CAROLINAS. A DRYING TREND IS EXPECTED ON THURSDAY AS HIGH PRESSURE BUILDS INTO THE AREA. HOT AND HUMID WEATHER WILL RETURN NEXT WEEKEND AS THE HIGH MOVES OFFSHORE. && .NEAR TERM /THROUGH TONIGHT/... AS OF 345 PM MONDAY...POTENT PERTURBATION DROPPING SSE CURRENTLY OVER THE FORECAST AREA COUPLED WITH A SURFACE BOUNDARY STREWN WEST TO EAST ACROSS SE NC LED TO A FEW SEVERE ROTATING STORMS TODAY. IT APPEARS BASED ON WATER VAPOR THAT SUBSIDENCE IN WAKE OF THIS DISTURBANCE ALOFT COMBINED WITH LOSS OF DIURNAL HEATING WILL BRING A LULL OR WEAKENING TREND IN CONVECTION BY THIS EVENING. NC HAS BEEN WORKED OVER RELATIVELY WELL...WHILE OVER SC STORMS MAY LINGER LONGER INTO THE EVENING WHERE LOTS OF SUNSHINE AND HIGHER SURFACE BASED CAPES HAVE BEEN REALIZED. SLIGHTLY DRIER AIR ALOFT OVER SC WILL LIKELY LEAD TO A BETTER POTENTIAL FOR STRONG CONVECTIVE WINDS FOR THE EVENING PERIOD BEFORE ACTIVITY GRADUALLY WANES. THE AREA REMAINS UNDER A MARGINAL RISK PER SPC. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 PM MONDAY...EXPECT ACTIVE WEATHER ACROSS THE CAROLINAS OVER THE NEXT COUPLE OF DAYS WITH SEVERE STORMS. SHORTWAVE RIDING DOWN THROUGH THE GREAT LAKES ON TUES WILL DIG DOWN INTO THE APPALACHIANS AND AMPLIFY THE LONGER WAVE TROUGH INTO THE SOUTHEAST STATES ON TUES BEFORE IT TRACKS TOWARD THE COAST ON WED. THIS WILL KEEP A DIRECT ROUTE FOR SHORTWAVES TO MOVE DOWN ACROSS THE CAROLINAS IN DEEP NW FLOW ALOFT. THE TIMING OF THESE SHORTWAVES WILL DICTATE THE BEST CHC OF STRONGER TO SVR STORMS AS IT COMBINES WITH SFC TROUGH INLAND AND OTHER SFC BOUNDARIES. THE STORMS SHOULD TRIGGER ALONG LEE SIDE TROUGH AND INITIATE ALONG ANY LINGERING BOUNDARIES AND SEA BREEZE FRONT. THE FRONT/TROUGH EXTENDING FROM MAIN LOW OVER THE GREAT LAKES WILL HELP TO TIGHTEN GRADIENT FLOW AND ENHANCE CONVERGENCE ALONG LEE SIDE TROUGH OVER THE CAROLINAS. THE DEEP W-NW FLOW WILL PUSH THIS TROUGH AND STORMS EASTWARD THROUGH THE DAY. THE STEERING FLOW WILL INCREASE UP TO 35 TO 40 KTS OUT OF THE NW AS H85 FLOW WILL BE SW AT 20 TO 25 KTS AND SFC FLOW WILL BE S-SW AT 15 TO 25 KTS. HELICITY VALUES REACH IN EXCESS OF 300 ACROSS INLAND AREAS LATE TUES. THIS STRONG VERTICAL SHEER WILL COMBINE WITH UNSTABLE AIR MASS ACROSS THE COASTAL CAROLINAS LEADING TO POTENTIAL FOR SVR STORMS. PCP WATER VALUES WILL REACH OVER 2 INCHES ON TUES WITH DEWPOINTS IN THE 70S. SPC HAS HIGHLIGHTED A SLIGHT RISK CLOSER TO THE COAST WHILE INLAND WILL BE IN AN ENHANCED RISK OF SEVERE STORMS. MESO AND SYNOPTIC PATTERN...SOUNDING PROFILES AND SVR WX PARAMETERS POINT TO POTENTIAL FOR SUPERCELLS WITH LARGE HAIL...WIND DAMAGE AND TORNADOES ALL POSSIBLE. THE STRONG W-NW WINDS WILL ADD TO THE WIND DAMAGE POTENTIAL. THE MAIN SHORTWAVE AND TRAILING SURFACE FRONT/TROUGH WILL PUSH EAST ON WED AND SHOULD SEE POTENTIAL FOR SVR STORMS IN WARM AND MOIST AIR MASS AHEAD OF IT UNTIL IT CLEARS THE COAST WED AFTN INTO THE EVENING. SPC KEEPS AREA IN FINER AREA OF SLIGHT RISK AHEAD OF FRONT WITH MARGINAL BEHIND IT INTO CENTRAL CAROLINAS ALIGNED MORE WITH MAIN SFC FEATURE. OVERALL EXPECT ANOTHER ACTIVE DAY WITH SOUNDINGS SHOWING A DECENT DRY PUNCH IN THE MID LEVELS AND DECENT JET ENERGY TO ENHANCE BOTH INTENSITY AND WIND THREAT. THE SFC FLOW WILL VEER AROUND AS FRONT/TROUGH MOVES EAST WITH DRIER AIR REACHING INTO AREA BY EVE. PCP WATER VALUES UP OVER 2 INCHES VERY EARLY WED WILL DROP AS WINDS VEER AROUND TO MORE WESTERLY AS FRONT PROGRESSES EAST. GFS REMAINS THE FASTER SOLUTION WHILE ECMWF IS THE SLOWEST. THIS WILL MAKE A DIFFERENCE AS TO HOW MUCH POTENTIAL THERE WILL BE FOR STRONGER TO SVR STORMS ON WED. LOOKS LIKE IT MAY END UP BEING AN EARLIER SVR THREAT OVER LAND AND MOVING OVER THE WATERS BY EVENING. BY END OF PERIOD WINDS LIGHTEN UP WHILE DRIER AIR SETTLES OVER AREA. PCP WATER VALUES WILL BE DOWN LESS THAN 1.5 INCHES IN A DEEP N-NW FLOW. THEREFORE EXPECT CLEARING INTO THURS MORNING. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 345 PM MONDAY...SHORTWAVE TROUGH WILL BE OFF THE MID- ATLANTIC COAST EARLY THURSDAY...WHILE AT THE SURFACE THE TROUGH WILL SHIFT OFFSHORE AS WEAK LOW PRESSURE EVOLVES OFF THE OUTER BANKS. THE GFS HAS TRENDED TOWARD THIS SOLUTION OVER THE LAST DAY AND CONFIDENCE IS INCREASING THAT THE PRECIPITABLE WATER WILL LOWER AND THE BEST SURFACE FORCING WILL REMAIN OFFSHORE ASSOCIATED WITH THE TROUGH DURING THURSDAY. AS A RESULT...LOWERED MAX TEMPERATURES A CATEGORY AND LOWERED POPS AS WELL. BY FRIDAY NIGHT THE MID/UPPER SUBTROPICAL RIDGE WILL BEGIN DRIFTING BACK TO THE WEST FROM THE MS VALLEY ALLOWING A WEAK TROUGH TO BECOME RE- ESTABLISHED ACROSS THE EAST COAST THIS WEEKEND. MEX GUIDANCE HAS TRENDED COOLER LIKELY SINCE THE SURFACE FLOW IS ONSHORE...VERSUS THE HUMID SOUTHWEST FLOW WE HAVE EXPERIENCED MULTIPLE DAYS THIS SUMMER. THUS...LOWERED MAX TEMPS THIS WEEKEND...HOWEVER IN THE END MAX TEMPS MAY NEED TO BE LOWERED ANOTHER CATEGORY OR TWO IF BETTER CONSISTENCY DEVELOPS IN UPCOMING MODEL RUNS. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... AS OF 18Z...A SERIES OF WEAK PERTURBATION WILL MOVE THROUGH IN THE NORTHWEST FLOW OVER THE NEXT SEVERAL DAYS. TIMING OF THE CONVECTION WILL BE DIFFICULT...WITH BEST CHANCES IN THE AFTERNOON. THE BEST AREA FOR CONVECTION WILL BE ALONG THE COAST OF NORTH CAROLINA...WHERE THE RESULTANT WILL CLASH INTO SOME OLD OUTFLOW BOUNDARIES. WE SHOULD GENERATE SOME DECENT CAPE THIS AFTERNOON...WITH ABOUT 25 KTS OF SHEAR THIS COULD STIR UP SOME GOOD STORMS WITH BRIEF IFR CONDITIONS AND GUSTY WINDS POSSIBLE. THINGS CALMING DOWN TONIGHT BUT CONVECTION IS POSSIBLE THROUGH THE OVERNIGHT HOURS...INCREASING IN COVERAGE AFTER DAYBREAK AS ANOTHER IMPULSE ARRIVES. EXTENDED OUTLOOK...POTENTIAL FOR BRIEF PERIODS OF MVFR IN SHRA/TSRA. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 345 PM MONDAY...MARINE CONDITIONS WILL BECOME MODERATELY BUMPY OVERNIGHT AS SYNOPTIC WINDS INCREASE TO 15 KT AND GUSTY DUE TO INTERACTION OF AN INLAND SURFACE TROUGH AND HIGH PRESSURE EAST OF THE WATERS. NO CAUTION STATEMENTS OR ADVISORIES HOWEVER WILL BE NEEDED THROUGH DAYBREAK TUESDAY. SEAS BUILD TO 3-4 OVERNIGHT IN A MODERATE SW CHOP COMBINED WITH ESE WAVES 2 FEET EVERY 8-9 SECONDS. ISOLATED SEVERE TSTMS ARE POSSIBLE ON THE WATERS THROUGH TONIGHT. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 330 PM MONDAY...TROUGH OF LOW PRESSURE INLAND AND ATLANTIC HIGH PRESSURE OFF SHORE WILL MAINTAIN A SOUTHWESTERLY FLOW ACROSS THE WATERS THROUGH THE PERIOD. AS LOW PRESSURE OVER THE GREAT LAKES DEEPENS...THE TROUGH INLAND WILL BECOME MORE PRONOUNCED ON TUES AND GRADIENT WILL TIGHTEN. GUSTY S-SW FLOW TUES AFTERNOON INTO TUES NIGHT WILL REACH UP TO 20 TO 30 KTS. THIS WILL PRODUCE BUILDING SEAS UP TO 4 TO 6 FT TUES EVE WITH SOME 7 FTERS POSSIBLE IN OUTER WATERS TUES NIGHT. EXPECT MARGINAL SCA THRESHOLDS BY TUES EVE LASTING THROUGH WED. SEAS WILL SLOWLY SUBSIDE LATE WEDNESDAY NIGHT AS THE SURFACE TROUGH PUSHES OFF THE COAST AS WEAK FRONT MOVES IN FROM THE NORTHWEST ALLOWING THE SOUTHWEST FETCH TO WEAKEN AND VEER WITH ITS PASSAGE. WINDS WILL VEER AROUND BECOMING MORE W-SW BY WED EVE AND WEAKER MORE NORTHERLY FLOW BY THURS MORNING. LONG TERM /THURSDAY THROUGH SATURDAY/ AS OF 345 PM MONDAY...INCREASING CONFIDENCE THAT THE SURFACE TROUGH WILL SHIFT ACROSS THE WATERS BY THURSDAY MORNING AS WEAK LOW PRESSURE EXITS OFF THE OUTER BANKS. AS THIS COMES TO FRUITION THE RATHER LIGHT FLOW WILL BECOME OFFSHORE...THEN VEER TO A LIGHT NORTHEAST FLOW AS THE LOW EXITS TO THE NORTHEAST DURING THE EARLY AFTERNOON. AS A WEAK RIDGE BUILDS IN FROM THE NORTHEAST THE NORTHEAST TO EAST FLOW WILL PERSIST THROUGH FRIDAY. THINK CHANCES FOR SHOWERS/TSTMS WILL DECREASE THURSDAY...WITH A FEW STORMS POSSIBLE FRIDAY. THE HIGH WILL SHIFT OFFSHORE BY SATURDAY AND WITH A SURFACE TROUGH INLAND...A LIGHT TO MODERATE SW FLOW IS EXPECTED. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MJC SHORT TERM...RGZ/SRP LONG TERM...MJC/SRP AVIATION...MJC/DL
Hazardous weather outlook, Jul 13, 12:51 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1251 PM EDT MON JUL 13 2015 AMZ250-252-254-256-141700- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS DEVELOPING TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY THROUGH EARLY THURSDAY... AN EXTENDED STRONG TO SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE AREA WATERS. THE PRIMARY SEVERE THREATS WILL BE WINDS IN EXCESS OF 35 KT AND POSSIBLE SMALL HAIL CLOSER TO THE IMMEDIATE COAST. IN ADDITION...THERE WILL ALSO BE AN INCREASED WATERSPOUT THREAT FOR TUESDAY AFTERNOON AND NIGHT. SMALL CRAFT EXERCISE CAUTION CONDITIONS LIKELY ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE TUESDAY NIGHT THROUGH INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-107>110-SCZ017-023-024-032-033-039-053>056-141700- COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO EARLY THURSDAY... AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC THREAT FOR TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-105-106-141700- ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER- 1251 PM EDT MON JUL 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A POTENTIAL FOR ROTATING THUNDERSTORMS TODAY DUE TO THE PRESENCE OF A STATIONARY SURFACE FRONT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY INTO EARLY THURSDAY... AN EXTENDED SEVERE THUNDERSTORM THREAT WILL OCCUR ACROSS THE REGION. DAMAGING WIND GUSTS AND EVEN LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...THERE WILL ALSO BE AN INCREASED TORNADIC THREAT FOR TUESDAY AFTERNOON AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 2:40 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
240 PM EDT MON JUL 13 2015
NCZ099-109-110-131945-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COLUMBUS-COASTAL BRUNSWICK-
240 PM EDT MON JUL 13 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BRUNSWICK AND EAST
CENTRAL COLUMBUS COUNTIES...
AT 240 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER HONEY
ISLAND...OR 13 MILES NORTH OF SHALLOTTE...MOVING EAST AT 30 MPH. A
SECOND AREA OF STRONG THUNDERSTORMS WAS NEAR SANDY CREEK AND MOVING
SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LELAND...OAK ISLAND...SHALLOTTE...HOLDEN BEACH...CASWELL BEACH...
OCEAN CREST PIER...YAUPON BEACH...BOILING SPRING LAKES...ST. JAMES...
SOUTHPORT...LAKE WACCAMAW...SUPPLY...BISHOP...BATARORA...CIVIE
TOWN...RUSSTOWN...WINNABOW...TOWN CREEK...MILL CREEK AND EXUM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 425 AND 433.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 11 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3388 7802 3389 7802 3391 7810 3391 7825
3397 7850 3429 7854 3429 7802 3388 7801
TIME...MOT...LOC 1840Z 276DEG 31KT 3416 7831
JDWSpecial weather statement, Jul 13, 2:54 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
254 PM EDT MON JUL 13 2015
SCZ032-033-131945-
FLORENCE-MARION-
254 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MARION AND
SOUTHEASTERN FLORENCE COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS OVER HYMAN...OR 11 MILES
NORTHEAST OF LAKE CITY...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...JOHNSONVILLE...PAMPLICO...POSTON...KINGSBURG...GRESHAM...
NEW HOPE...EVERGREEN...FRIENDFIELD...BRITTONS NECK...CLAUSSEN...
EFFINGHAM...HYMAN...HANNAH...SCRANTON...COWARD AND LAKE CITY
COMMUNITY HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3413 7978 3416 7954 3409 7934 3401 7932
3400 7932 3399 7933 3393 7932 3393 7931
3383 7940 3380 7962 3382 7964 3382 7967
3381 7969 3382 7973 3383 7974 3384 7977
3395 7981
TIME...MOT...LOC 1854Z 281DEG 12KT 3400 7962
8Special weather statement, Jul 13, 3:46 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT MON JUL 13 2015
NCZ109-110-132045-
INLAND BRUNSWICK-COASTAL BRUNSWICK-COASTAL BRUNSWICK-
346 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRUNSWICK COUNTY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS OVER GRISSETTOWN...OR NEAR
SUNSET BEACH...MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OAK ISLAND...SHALLOTTE...SUNSET BEACH...HOLDEN BEACH...OCEAN ISLE
BEACH...CASWELL BEACH...OCEAN CREST PIER...YAUPON BEACH...IREDELL...
ST. JAMES...CAROLINA SHORES...CALABASH...SUPPLY...SEASIDE...LONG
BEACH...BRUNSWICK COUNTY COMMUNITY COLLEGE MAIN CAMPUS...CIVIE
TOWN...RUSSTOWN...LONGWOOD AND GRISSETTOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1
AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3391 7814 3391 7832 3389 7841 3385 7854
3391 7861 3401 7864 3403 7859 3405 7858
3411 7828 3390 7805
TIME...MOT...LOC 1945Z 313DEG 13KT 3396 7851
JDWSpecial weather statement, Jul 13, 3:48 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
348 PM EDT MON JUL 13 2015
SCZ032-033-039-053-055-132045-
INLAND GEORGETOWN-INLAND HORRY-FLORENCE-MARION-WILLIAMSBURG-
348 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARION...SOUTHEASTERN
FLORENCE...NORTH CENTRAL GEORGETOWN...NORTHERN WILLIAMSBURG AND
SOUTHWESTERN HORRY COUNTIES...
AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRIENDFIELD...OR NEAR
LAKE CITY...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONWAY...LAKE CITY...KINGSTREE...HORRY...JOHNSONVILLE...PAMPLICO...
HEMINGWAY...POSTON...KINGSBURG...HOMEWOOD...DONGOLA...HEBRON...NEW
HOPE...HENRY...BRITTONS NECK...EFFINGHAM...RHEMS...HANNAH...PEE DEE
CROSSROADS AND ADRIAN.
THIS INCLUDES SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3381 7993 3382 7991 3388 7988 3389 7988
3416 7972 3399 7896 3347 7933 3376 7996
TIME...MOT...LOC 1948Z 287DEG 42KT 3392 7968
REKLocal storm report, Jul 13, 3:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 WNW HAMPSTEAD 34.38N 77.76W
07/13/2015 PENDER NC FIRE DEPT/RESCUE
REPORT OF 2 PINE TREES DOWN ON ROADWAY NEAR 3000 BLOCK
OF HWY 210 W. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1500253
LACORTELocal storm report, Jul 13, 3:55 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL LONGWOOD 34.00N 78.55W
07/13/2015 E1.25 INCH BRUNSWICK NC TRAINED SPOTTER
REPORT OF HALF DOLLAR SIZE HAIL.
&&
EVENT NUMBER ILM1500254
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 11:48 AM EDT | Tornado Warning | ILM | Bladen | 23 min |
| Jul 13, 12:08 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Pender | 52 min |
| Jul 13, 12:46 PM EDT | Special Weather Statement | ILM | Robeson | 59 min |
| Jul 13, 12:55 PM EDT | Special Weather Statement | ILM | Pender | 65 min |
| Jul 13, 1:05 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 55 min |
| Jul 13, 1:17 PM EDT | Special Marine Warning | ILM | 88 min | |
| Jul 13, 1:31 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 25 min |
| Jul 13, 1:55 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 2 hr |
| Jul 13, 2:33 PM EDT | Special Weather Statement | ILM | Pender | 42 min |
| Jul 13, 2:40 PM EDT | Special Weather Statement | ILM | Brunswick | 65 min |
| Jul 13, 2:42 PM EDT | Special Marine Warning | ILM | 93 min | |
| Jul 13, 2:54 PM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus | 3 hr |
| Jul 13, 3:40 PM EDT | Special Marine Warning | ILM | 95 min | |
| Jul 13, 3:46 PM EDT | Special Weather Statement | ILM | Brunswick | 59 min |
| Jul 13, 3:49 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 41 min |
| Jul 13, 4:39 PM EDT | Special Marine Warning | ILM | 36 min | |
| Jul 13, 5:13 PM EDT | Special Marine Warning | ILM | 92 min | |
| Jul 13, 6:05 PM EDT | Special Weather Statement | ILM | Columbus | 55 min |
| Jul 13, 6:38 PM EDT | Special Marine Warning | ILM | 97 min | |
| Jul 13, 2:54 PM EDT | Special Weather Statement | ILM | Florence, Marion | 51 min |
| Jul 13, 3:48 PM EDT | Special Weather Statement | ILM | Florence | 57 min |
| Jul 13, 4:20 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Marion, Williamsburg | 34 min |
| Jul 13, 4:40 PM EDT | Special Weather Statement | ILM | Williamsburg | 65 min |
| Jul 13, 4:59 PM EDT | Special Weather Statement | ILM | Horry | 61 min |
| Jul 13, 5:10 PM EDT | Special Weather Statement | ILM | Dillon | 65 min |
| Jul 13, 5:16 PM EDT | Special Weather Statement | ILM | Horry | 59 min |
| Jul 13, 5:26 PM EDT | Special Weather Statement | ILM | Georgetown | 64 min |
| Jul 13, 5:28 PM EDT | Special Weather Statement | ILM | Marlboro | 47 min |
| Jul 13, 6:09 PM EDT | Special Weather Statement | ILM | Williamsburg | 66 min |
| Jul 13, 6:22 PM EDT | Special Weather Statement | ILM | Marion | 53 min |
| Jul 13, 7:07 PM EDT | Special Weather Statement | ILM | Florence, Marion | 53 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.